Alert archive / Wyoming / Flash Flood Warnings in 2004
Flash Flood Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jun 30, 2004, 2:10 PM MDT for Fremont County, Wyoming. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 2:10 PM MDT (20:10 UTC)
- Expired
- Jun 30, 2004, 4:15 PM MDT
- In force
- 2 hr
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Fremont County, WY
The radar
The Riverton/Lander radar (KRIW), 77 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KRIW 302016
FFWRIW
WYC013-302215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
210 PM MDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN FREMONT COUNTY IN CENTRAL WYOMING
* UNTIL 415 PM MDT
* AT 200 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER BULL LAKE...OR ABOUT 10
MILES NORTHWEST OF FORT WASHAKIE. THE STORM PRODUCING VERY HEAVY
RAIN WAS NEARLY STATIONARY. ANOTHER VERY HEAVY STATIONARY
THUNDERSTORM WAS INDICATED ON THE LOWER EAST SLOPES OF THE WIND
RIVER MOUNTAINS BETWEEN TORREY LAKE AND BALD MOUNTAIN WHICH INCLUDES
FOREST ROAD 257.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TRAIL LAKE...RING LAKE...HIGHWAY JUNCTION 287 AND 26...HWY JCT 26
AND UNION PASS RD...BURRIS...DIVERSION DAM REST AREA...DUBOIS AND
CROWHEART.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED
AREA.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4312 10917 4304 10893 4320 10889 4347 10916
4359 10924 4371 10958 4370 10995 4354 10982
$$
LIPSON2 follow-up statements
000
WGUS75 KRIW 302053
FFSRIW
WYC013-302215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
244 PM MDT WED JUN 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR NORTHWESTERN FREMONT COUNTY
UNTIL 415 PM MDT...
AT 245 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING HEAVY RAIN. THIS STORM WAS
LOCATED OVER HIGHWAY JUNCTION 287 AND 26...OR ABOUT 12 MILES NORTH OF
FORT WASHAKIE...MOVING EAST AT 5 MPH. RADAR RAINFALL ESTIMATES HAVE
INDICATED THAT THIS STORM HAS PRODUCED AROUND 2.5 INCHES OF
RAINFALL...ALTHOUGH THIS PARTICULAR STORM HAS WEAKENED. RUN OFF FROM
THIS STORM MAY CAUSE THE SAND DRAW AND THE NORTH FORK OF THE SAGE
CREEK TO RISE CONSIDERABLY. ADDITIONAL THUNDERSTORMS HAVE DUMPED AN
ESTIMATED 1.5 INCHES OF RAINFALL FARTHER NORTHWEST ALONGTHE EASTERN
SLOPES OF THE NORTHERN WIND RIVER MOUNTAINS.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4312 10917 4304 10893 4320 10889 4347 10916
4359 10924 4371 10958 4370 10995 4354 10982
$$
LIPSON000
WGUS75 KRIW 302215
FFSRIW
WYC013-302215-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
415 PM MDT WED JUN 30 2004
...THE FLASH FLOOD WARNING FOR NORTHWESTERN FREMONT COUNTY WILL
EXPIRE AT 415 PM MDT...
THE HEAVY RAINFALL HAS SUBSIDED AND FLOODING IS NO LONGER
ANTICIPATED IN THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT
1-800-211-1448.
LAT...LON 4312 10917 4304 10893 4320 10889 4347 10916
4359 10924 4371 10958 4370 10995 4354 10982
$$
LIPSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 1:55 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 1:55 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 155 PM MDT WED JUN 30 2004 .TONIGHT THROUGH SATURDAY NIGHT... ANOTHER ROUND OF THUNDERSTORMS THROUGH THIS EVENING AHEAD OF SLOWLY ADVANCING SHORT WAVE ENERGY COMBINED WITH AFTERNOON INSTABILITY. THE GREATEST COVERAGE ANTICIPATED FOR CENTRAL AND NORTHERN AREAS. WATER VAPOR INDICATING GOOD MOISTURE FETCH INTO THE REGION WITH FORECAST PWATS FROM 3/4 TO AN INCH. STORMS WILL AGAIN BE HEAVY RAINERS WITH SLOW STORM MOTION AND ISOLATED FLASH FLOODING A POSSIBILITY. WILL NOT ISSUE FLOOD WATCH SINCE NOT EXPECTED TO BE WIDESPREAD ENOUGH AND THE BEST COVERAGE WILL LIKELY BE IN THE NORTHEAST SECTIONS THAT HAVE MISSED MUCH OF THE HEAVIEST RAIN OF PAST FEW DAYS. WILL MENTION LOCALLY HEAVY RAINFALL IN FORECAST. THIS SYSTEM SHIFTS INTO NORTHEAST WYOMING BY FRIDAY MORNING. UPPER HEIGHTS BUILD ACROSS THE REGION BEHIND SYSTEM ON THURSDAY WITH DRIER AIR ADVANCING IN FROM THE SOUTHWEST. GIVEN HIGH BOUNDARY LAYER MOISTURE...STILL WILL NOT RULE OUT ISOLATED ACTIVITY...ESPECIALLY OVER THE NORTH TOPPING RIDGE. UPPER RIDGING SHIFTS SOUTHEAST AND FLATTENS BY LATER ON FRIDAY AND INTO THE WEEKEND. ADDITIONAL PIECES OF SHORT WAVE ENERGY WILL WORK OVER AREA IN WEST/SOUTHWEST FLOW ALOFT. HAVE INCREASED POPS IN THE MOST AREAS WITH GREATEST THREAT IN NORTHWEST INTO SATURDAY. .SATURDAY THROUGH WEDNESDAY... TROF OVER THE PACIFIC NORTHWEST DIGS A LITTLE SOUTHEAST ACROSS THE NORTHERN INTER-MOUNTAIN REGION MONDAY AND TUESDAY. UPPER LEVEL FLOW BACKS TO SOUTHWEST OVER WYOMING EARLY NEXT WEEK. HAVE ADDED SLGT CHC TO CHC POPS ACROSS MUCH OF CWFA MONDAY THROUGH WEDNESDAY DUE TO DISTURBANCES IN FLOW AND SOME MOISTURE. HOWEVER...BETTER DYNAMICS AND HIGHER QPF AMOUNTS SHOULD STAY NORTH ACROSS MONTANA. HAVE COOLED TEMPS SLIGHTLY ON TUESDAY AND WEDNESDAY FOR NOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && FRIEDERS/MC
Hazardous weather outlook, Jun 30, 6:35 AM MDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 635 AM MDT WED JUN 30 2004 WYZ001>020-022>030-011300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 635 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS EXPECTED ONCE AGAIN. THE BEST CHANCE FOR THE STORMS WILL BE IN THE CENTRAL AND NORTH. HEAVY RAIN WILL BE THE MAIN THREAT...WITH FLASH FLOODING A POSSIBILITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY. THE FOCUS OF THE STORMS WILL BE MORE IN THE NORTH AND CENTRAL. ISOLATED ACTIVITY IS EXPECTED ON THURSDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT OBSERVED FLOODING OR HEAVY RAINFALL RATES WITH RAINFALL OF ONE-HALF INCH OR MORE TONIGHT. ALSO PLEASE REPORT ANY STORMS PRODUCING HAIL...THANK YOU. TWB
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:52 PM MDT | Flash Flood Warning | RIW | Fremont | 113 min |
Nearby
Flash Flood Warnings in Wyoming, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.